Isotropic reductive groups over discrete Hodge algebras

  • Anastasia Stavrova


Let G be a reductive group over a commutative ring R. We say that G has isotropic rank \(\ge n\), if every normal semisimple reductive R-subgroup of G contains \(({{\mathrm{{{\mathbf {G}}}_m}}}_{,R})^n\). We prove that if G has isotropic rank \(\ge 1\) and R is a regular domain containing an infinite field k, then for any discrete Hodge algebra \(A=R[x_1,\ldots ,x_n]/I\) over R, the map \(H^1_{\mathrm {Nis}}(A,G)\rightarrow H^1_{\mathrm {Nis}}(R,G)\) induced by evaluation at \(x_1=\cdots =x_n=0\), is a bijection. If k has characteristic 0, then, moreover, the map \(H^1_{\acute{\mathrm{e}}\mathrm {t}}(A,G)\rightarrow H^1_{\acute{\mathrm{e}}\mathrm {t}}(R,G)\) has trivial kernel. We also prove that if k is perfect, G is defined over k, the isotropic rank of G is \(\ge 2\), and A is square-free, then \(K_1^G(A)=K_1^G(R)\), where \(K_1^G(R)=G(R)/E(R)\) is the corresponding non-stable \(K_1\)-functor, also called the Whitehead group of G. The corresponding statements for \(G={{\mathrm{GL}}}_n\) were previously proved by Ton Vorst.


Bass-Quillen conjecture reductive group G-torsor non-stable \(K_1\)-functor Whitehead group simple algebraic group discrete Hodge algebra Stanley-Reisner ring Milnor square 

Mathematics Subject Classification

19B28 20G07 20G10 20G15 14L35 14F20 13C10 19A99 


  1. 1.
    Anderson, D.: Projective modules over subrings of \(k[X, Y]\) generated by monomials. Pacif. J. Math. 79, 5–17 (1978)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Asok, A., Hoyois, M., Wendt, M.: Affine representability results in \(\mathbb{A}^1\)-homotopy theory, II: Principal bundles and homogeneous spaces. Geom. Topol. 22(2), 1181–1225 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bass, H.: Some problems in “classical” algebraic K-theory, 3–73. Lecture Notes in Math., Vol. 342Google Scholar
  4. 4.
    Balwe, Ch., Sawant, A.: \(\mathbb{A}^1\)-connectedness in reductive algebraic groups. Trans. Am. Math. Soc. 369(8), 5999–6015 (2017)CrossRefGoogle Scholar
  5. 5.
    Bosch, S., Lütkebohmert, W., Raynaud, M.: Néron models, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 21. Springer-Verlag, Berlin (1990)Google Scholar
  6. 6.
    Bruns, W., Gubeladze, J.: Polytopes, rings, and \(K\)-theory, Springer Monographs in Mathematics. Springer, Dordrecht (2009)zbMATHGoogle Scholar
  7. 7.
    Colliot-Thélène, J.-L., Sansuc, J.-J.: Principal homogeneous spaces under flasque tori: applications. J. Algebra 106, 148–205 (1987)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Colliot-Thélène, J.-L., Ojanguren, M.: Espaces Principaux Homogènes Localement Triviaux. Publ. Math. IHÉS 75(2), 97–122 (1992)CrossRefGoogle Scholar
  9. 9.
    Cortiñas, G., Haesemeyer, C., Walker, M.E., Weibel, C.A.: The K-theory of toric varieties. Trans. Am. Math. Soc. 361(6), 3325–3341 (2009)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Cortiñas, G., Haesemeyer, C., Walker, M.E., Weibel, C.A.: The k-theory of toric schemes over regular rings of mixed characteristic, Singularities, Algebraic Geometry, Commutative Algebra, and Related Topics, pp. 455–479. Springer, New York (2018)Google Scholar
  11. 11.
    Demazure, M., Grothendieck, A.: Schémas en groupes. Lecture Notes in Mathematics, vol. 151–153. Springer-Verlag, Berlin, Heidelberg, New York (1970)Google Scholar
  12. 12.
    Fedorov, R., Panin, I.: A proof of the Grothendieck-Serre conjecture on principal bundles over regular local rings containing infinite fields. Publ. Math. Inst. Hautes Études Sci. 122, 169–193 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ferrand, D.: Conducteur, descente et pincement. Bull. Soc. Math. France 131(4), 553–585 (2003)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gille, Ph: Le problème de Kneser-Tits. Sém. Bourbaki 983, 983-01–983-39 (2007)zbMATHGoogle Scholar
  15. 15.
    Grothendieck, A.: Éléments de géométrie algébrique. IV. étude locale des schémas et des morphismes de schémas. II, Inst. Hautes Études Sci. Publ. Math. 24, 231 (1965)Google Scholar
  16. 16.
    Grothendieck, A.: Le groupe de Brauer. III. Exemples et compléments, Dix exposés sur la cohomologie des schémas, Adv. Stud. Pure Math., vol. 3, North-Holland, Amsterdam, pp. 88–188 (1968)Google Scholar
  17. 17.
    Gubeladze, IDzh.: The Anderson conjecture and a maximal class of monoids over which projective modules are free, Mat. Sb. (N.S.) 135(177)(2), 169–185, 271 (1988)Google Scholar
  18. 18.
    Gubeladze, J.: Classical algebraic K-theory of monoid algebras, \(K\)-theory and homological algebra (Tbilisi, 1987–88), Lecture Notes in Math., vol. 1437, Springer, Berlin, pp. 36–94 (1990)Google Scholar
  19. 19.
    Gubeladze, J.: The elementary action on unimodular rows over a monoid ring. J. Algebra 148(1), 135–161 (1992)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Gubeladze, J.: K-theory of affine toric varieties. Homology Homotopy Appl. 1, 135–145 (1999)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Gubeladze, J.: Unimodular rows over monoid rings. Adv. Math. 337, 193–215 (2018)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Kopeiko, V.I.: On the symplectic group over a discrete Hodge algebra, Modeli i diskretnye struktury, Elista, Kalmytsk. Gos. Univ., 1996, pp. 54–58 (in Russian) Google Scholar
  23. 23.
    Mandal, S.: Some results about modules over discrete Hodge algebras. Math. Z. 190(2), 287–299 (1985)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Mandal, S.: Quadratic spaces over discrete Hodge algebras. J. Pure Appl. Algebra 43(2), 173–178 (1986)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Matsumoto, H.: Sur les sous-groupes arithmétiques des groupes semi-simples déployés, Ann. Sci. de l’É.N.S. \(4^e\) série, tome 2, n. 1 (1969), 1–62MathSciNetCrossRefGoogle Scholar
  26. 26.
    Milne, J.S.: Étale cohomology, Princeton Mathematical Series, vol. 33. Princeton University Press, Princeton (1980)Google Scholar
  27. 27.
    Milnor, J.: Introduction to algebraic K-theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1971, Annals of Mathematics Studies, No. 72Google Scholar
  28. 28.
    Morel, F., Voevodsky, V.: \(A^1\)-homotopy theory of schemes. Publ. Math. I.H.É.S 90, 45–143 (1999)CrossRefGoogle Scholar
  29. 29.
    Morel, F.: \({\mathbb{A}}^1\)-algebraic topology over a field. Lecture Notes in Mathematics, vol. 2052. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  30. 30.
    Moser, L.-F.: Rational triviale Torseure und die Serre-Grothendiecksche Vermutung, Diplomarbeit. (2008). Accessed 01 Aug 2018
  31. 31.
    Panin, I., Stavrova, A., Vavilov, N.: On Grothendieck-Serre’s conjecture concerning principal G-bundles over reductive group schemes: I. Compos. Math. 151(3), 535–567 (2015)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Petrov, V., Stavrova, A.: Elementary subgroups of isotropic reductive groups. St. Petersburg Math. J. 20, 625–644 (2009)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Quillen, D.: Projective modules over polynomial rings. Invent. Math. 36, 167–171 (1976)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Serre, J.-P.: Galois cohomology, english ed., Springer Monographs in Mathematics, Springer-Verlag, Berlin, Translated from the French by Patrick Ion and revised by the author (2002)Google Scholar
  35. 35.
    The Stacks Project Authors, Stacks project, (2018). Accessed 01 August 2018
  36. 36.
    Stavrova, A.: Homotopy invariance of non-stable \(K_1\)-functors. J. K-Theory 13, 199–248 (2014)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Strano, R.: Principal homogeneous spaces over Hensel rings. Proc. Am. Math. Soc. 87(2), 208–212 (1983)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Suslin, A.A.: On the structure of the special linear group over polynomial rings. Math. USSR Izv. 11, 221–238 (1977)CrossRefGoogle Scholar
  39. 39.
    Swan, R.G., Gubeladze’s proof of Anderson’s conjecture, Azumaya algebras, actions, and modules (Bloomington, IN, : Contemp. Math., vol. 124, Amer. Math. Soc. Providence, RI 1992, 215–250 (1990)Google Scholar
  40. 40.
    Thomason, R.W.: Equivariant resolution, linearization, and Hilbert’s fourteenth problem over arbitrary base schemes. Adv. Math. 65(1), 16–34 (1987)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Tits, J.: Algebraic and abstract simple groups. Ann. Math. 80, 313–329 (1964)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Vorst, T.: The Serre problem for discrete Hodge algebras. Math. Z. 184, 425–433 (1983)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Vorst, T., The general linear group of discrete Hodge algebras, Ring theory (Antwerp, : Lecture Notes in Math., vol. 1197. Springer, Berlin 1986, 225–231 (1985)CrossRefGoogle Scholar

Copyright information

© Tbilisi Centre for Mathematical Sciences 2018

Authors and Affiliations

  1. 1.Chebyshev LaboratorySt. Petersburg State UniversitySaint PetersburgRussia

Personalised recommendations